Discussions By Condition: I cannot get a diagnosis.

burning sensation in feet & below the knees

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: Anonymous
  • June 8, 2010
  • 00:59 AM

Hi Everyone,

thanks for reading my post. About 4 years ago my feet and lower legs began to ache during the day, at night and upon waking. They have a burning sensation during the eves, nights and mornings. I also have fatigue. I have been to many doctors that don't seem to have a good diagnosis. My Rheumatolgist says it could be arthritis, or some problem with the nerves and connective tissues. There is almost no arthritis on the xrays, But, 15 mg of meloxicam does help a lot. Just did a nerve test of the legs, everything was okay. The doc thinks it may psoriatic arthritis. I have some of those symptoms.

The feet and legs look fine. Tyelonol dulls the burning sensation. I wake up stiff every morning, it takes about 90 minutes for the legs to feel somewhat normal. I also get stiff and stove up after sitting in the same position for 45 min or more.

I'm 49 year old male, about 60 pounds overweight, but fairly atheletic. About the same time I started having this problem I began taking statins. I thought they were causing fatigure, but not sure.

None of my doctors can figure what it is. nor do they really seem determined to diagnose it.

Reply Flag this Discussion

3 Replies:

  • 1.check ur blood sugar level , cos it might be diabetic neuropathy ..2. check ur VITAMIN B 12 levels
    arjun4mb 80 Replies Flag this Response
  • 1.check ur blood sugar level , cos it might be diabetic neuropathy ..2. check ur VITAMIN B 12 levels .. god bless :-)
    arjun4mb 80 Replies Flag this Response
  • The timing of your statin treatment with the onset of the symptoms leads to the most probable cause being a statin-induced neuropathy. The entire class of statin drugs has been shown to be able to cause this, as well as a variety of other myopathies that can be confused or misdiagnosed as a myriad of other conditions. This condition is becoming increasingly more common, and therefore well recognized among clinicians. While there is no definitive consensus yet as to what specific action of the drug causes this side effect, it may possibly be that alteration of cholesterol synthesis caused by the drug causes a disturbance in the cholesterol-rich muscle membranes, or in the mitochondrial respiratory chain enzymes inhibited by the statin drug. However, all symptoms can usually be resolved by discontinuation of statin treatment, please consult your physician about this.
    gregtfish 67 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?